You are here

Oedema on Imatinib

Categories:

Hi all

I am newly diagnosed with CML and have been taking 300mg of Imatinib for four weeks. Two weeks ago my eyes and lower legs started to get oedema and I’ve put on two pounds. The oedema is not very noticeable, except to me. Under my eyes are puffy and my legs feel tight. 
 

I don’t want to take diuretics. I read we can manage this through diet. What does everyone think or have experienced? Does anything worK? My oncologist said massage doesn’t work. 

The under eye stuff is pretty common on imatanib and probably for other tkis too

Its very early days at 4 weeks, wait till you have hematologial response at least, maybe even MMR before thinking about cosmetic issues. Your body may take time to adjust to TKIs.

In younger patients, i believe cosmetic surgery is the only option to get rid of tki under eye oedema.

Hi Thanks for this. It’s isn’t cosmetic, it’s a side effect of the drug. My bloods have reduced from 50 to 4.8, so they’re working, which is good!

Yes i understand.

I meant that the eye odema is a cosmetic side effect of the TKI, its not dangerous nor will it impact your health or eye function in any way.

Im not sure of which scale your doc is using for your bloods ( seems to be different in each country). If you were diagnosed with 50,000 wbc per microliter that's very good news , as its very early in the progression of the disease.

Hi, 

Yes, bloods have reduced from that amount to 4.8!  All good. 
 

PD